Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 48, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at May 11, 2009, 4:28 AM EDT for 6 counties in Florida. It took effect at May 11, 2009, 2:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2009, 4:28 AM EDT (08:28 UTC)
- In effect from
- May 11, 2009, 2:00 PM EDT
- Expired
- May 11, 2009, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2294 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 110828 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 428 AM EDT MON MAY 11 2009 FLZ041-044>046-053-058-144-120000- /O.NEW.KMLB.FW.W.0048.090511T1800Z-090512T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 428 AM EDT MON MAY 11 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 5 HOURS THIS AFTERNOON OVER INTERIOR PORTIONS OF EAST CENTRAL FLORIDA. MINIMUM RH VALUES AROUND 30 PERCENT ARE FORECAST IN THE WARNING AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ WEITLICH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 10, 9:02 PM EDT, 7 hours 26 minutes earlier.
Area forecast discussion, May 10, 9:02 PM EDT, 7 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
902 PM EDT SUN MAY 10 2009
.DISCUSSION...
CURRENTLY-TONIGHT...THE EAST/WEST COAST SEA BREEZE COLLISION OCCURRED
ONCE AGAIN ACROSS THE SPINE OF THE PENINSULA WITH LITTLE FANFARE.
HOWEVER DURING AFTERNOON HEATING THERE WERE ACTUALLY A FEW CELLS
ALONG THE EAST COAST SEA BREEZE THAT PRODUCED A HANDFUL OF LIGHTNING
STRIKES IN WESTERN MARTIN COUNTY. A FEW PINHEAD SHOWERS OCCURRED
FURTHER NORTH ALONG THE BOUNDARY.
NOTICED MORE FIRES ON RADAR THIS AFTERNOON SO SOME AREAS WILL HAVE
THE SMELL OF SMOKE OVERNIGHT. THERE COULD BE LOCAL VISIBILITY
RESTRICTIONS WHERE SMOKE COMBINES WITH FOG ESPECIALLY NEAR SOUTH
VOLUSIA COUNTY/NORTH BREVARD COUNTY.
MON...THE NAM/GFS DEVELOP CONSIDERABLY MORE AFTERNOON CONVECTION
THAN TODAY ACROSS THE INTERIOR OF THE PENINSULA. AT FIRST GLANCE
THIS LOOKS WAY OVERDONE...HOWEVER A WEAK SHORTWAVE TROUGH MOVING
THROUGH THE DEEP SOUTH IS PROGGED TO PUSH INTO THE AREA. ALL THE
MODELS SHOW COOLING OF THE 700-300 MB LAYER...SO THERE WILL BE MORE
INSTABILITY ESPECIALLY WITH MID AND POSSIBLY A FEW UPPER 90S HIGH
TEMPS. OF COURSE MOISTURE IS THE MAIN NECESSARY INGREDIENT TO GET
MEANINGFUL COVERAGE...AND PRECIPITABLE WATER VALUES ARE ONLY PROGGED
SLIGHTLY HIGHER THAN TODAY. THEREFORE...THINK THAT THE SCATTERED
MOS POPS ARE TOO HIGH LATE MON...BUT THERE MAY BE POPS OF 15-20
PERCENT FOR A PORTION OF THE INTERIOR AND THE MID SHIFT MIGHT NEED
TO ADD A SLIGHT THUNDERSTORM CHANCE FOR LATE IN THE DAY ACROSS THE
INTERIOR.
&&
.AVIATION...VFR CONDITIONS EXPECTED AT THE TERMINALS THE NEXT 24
HOURS.
&&
.MARINE...PROXIMITY OF HIGH PRESSURE RIDGE SHOULD CONTINUE TO
PROVIDE RATHER BENIGN WIND CONDITIONS THROUGH MON. SHORT
DURATION/FETCH INCREASES TO 10-15 KNOTS...OFFSHORE DURING THE
OVERNIGHT...AND ALONG THE COAST DURING THE DAYTIME SEA BREEZE
CIRCULATION...SHOULD NOT PRODUCE MUCH MORE THAN 2 FOOT WIND CHOP.
&&
.FIRE WEATHER (PREVIOUS DISCUSSION)...THIS AFTERNOON-MON...HOT
TEMPERATURES WILL CONTINUE INTO MONDAY WITH RELATIVE HUMIDITY VALUES
ONCE AGAIN FALLING TO THE LOW TO MID 30S. CRITICAL RELATIVE HUMIDITY
DURATION LOOKS MARGINAL AT THIS TIME WITH 2 TO 3 HOURS BELOW 35
PERCENT SO WILL HOLD OFF ON ANY FIRE WEATHER HEADLINES AT THIS TIME.
A BIT MORE MOISTURE SLOWLY FILTERING BACK INTO THE REGION.
TUES-SAT...INCREASING MOISTURE OVER THE REGION WILL KEEP RH VALUES
ABOVE 40 PERCENT THROUGH THE END OF THE WEEK. ADDITIONAL MOISTURE
WILL ALLOW FOR ISOLATED AFTERNOON LIGHTNING STORM DEVELOPMENT...WITH
THE MAIN FOCUS BEING ALONG THE SEABREEZES. AS HIGH PRESSURE IS
RE-ESTABLISHED BY LATE WEEK...INTERIOR LOCATIONS MAY SEE RH VALUES
FALLING TO NEAR 35 PERCENT BY NEXT WEEKEND.
&&
.CLIMATE...MCO TIED THEIR RECORD HIGH ONCE AGAIN TODAY. DAB MISSED
BY ONE DEGREE. MLB/VRB MISSED BY 5 DEGREES.
RECORD HIGHS 5/10
DAB 94 (2008)
MCO 97 (1962)
MLB 95 (1978)
VRB 95 (1976)
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
SHORT TERM/AVIATION...LASCODY
LONG TERM....BRAGAWHazardous weather outlook, May 10, 10:08 PM EDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1008 PM EDT SUN MAY 10 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-111000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1008 PM EDT SUN MAY 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. ...DENSE FOG/SMOKE IMPACT... WILDFIRES THAT BROKE OUT ON SUNDAY WILL PRODUCE LOCALLY DENSE SMOKE. THE MAIN AREA THAT STILL HAD ACTIVE FIRES SUNDAY EVENING WAS IN SOUTHERN VOLUSIA COUNTY...JUST EAST OF LAKE HARNEY. THIS SMOKE MAY ALSO SPREAD INTO NORTHERN BREVARD COUNTY. ANOTHER WILDFIRE OCCURRED BETWEEN CASSIA AND MOUNT PLYMOUTH. STILL ANOTHER WILDFIRE THAT WAS SPARKED BY LIGHTNING WAS OCCURRING OVER MARTIN COUNTY NEAR INDIANTOWN. IF TRAVELING ON HIGHWAYS LATE TONIGHT AND MONDAY MORNING...BE ALERT FOR SUDDEN VISIBILITY RESTRICTIONS...ESPECIALLY NEAR THESE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ABOVE NORMAL TEMPERATURES AND LOW RELATIVE HUMIDITY VALUES WILL KEEP AN ENHANCED FIRE WEATHER DANGER OVER INTERIOR SECTIONS MONDAY. A SLIGHT INCREASE IN MOISTURE OVER THE AREA WILL ALLOW FOR THE POSSIBILITY OF ISOLATED AFTERNOON LIGHTNING STORMS OVER THE INTERIOR FROM TUESDAY INTO LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LASCODY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 4:15 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 45 min |
| May 11, 5:48 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 16 min |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.